Hair loss for 4 years

by Anne
(Scotland)

I have been experiencing hair loss for 4 years, I've been told it's hereditary. Menopause was the trigger, told me to use Regaine for a year. It had no affect on my hair. Diagnosed b12 deficient and need injections for life. Told them about my hot flushes, comment was its being very warm recently, now I'm losing body hair and getting facial hair.

I have brain fog, crying for no reason, breasts swell, bloating around my stomach, headaches and so tired sometimes. Went back to my doctor, she said it must be stress and the hair loss was alopecia. I don't go out anymore hair loss is severe. I'm convinced I have a hormone problem but docs don't seem interested. I need help, can you advise me? I would be so grateful.

Comments for Hair loss for 4 years

Click here to add your own comments

Jul 15, 2010
Hair Loss
by: Eve

My experience with being B12 anemic - it is totally reversable. As it is a symptom of something else going on within the body - gallbladder/liver function or malfunction rather (unless you are simply a vegan/vegetarian and do not ingest animal protein). In my case, it was a digestion issues and likely is in your case as well. My stomach had turned off so to speak. I was not producing enough stomach acid which meant the gall bladder did not get a signal that food was being eaten so my gall bladder was "sleeping" more or less. The food I ate was sitting in my intestines rotting and then secreting into my blood. So, the gallbladder was filling with bile and then backing up into the liver. The liver was trying to cleanse my blood and also handle the back up from the gallbladder. In the mean time, I was not absorbing nutrients from my food hence the blood results of B12 anemic. The first doc told me I would have to take injections for life - that is not true!! I used a supplement called Hydrozyme (acid/enzyme) in addition to gallbladder support (beta-TCP) and within 8 month I was no longer B12 Anemic!! So, I suggest finding some other answers. I had to toy with the doses of hydrozyme to get my stomach started back up and there was some fine tuning but much better than accepting B12 injections for life. I had a great alternative (chinese medicine) doctor who helped me find the solution. Good Luck!!

Jul 19, 2010
Hair loss
by: Wray

Hi Anne It's interesting how often heredity crops up when there's no answer. Epigenetics is discovering how outside influences can alter things, without actually altering the DNA. I believe in many cases hair loss is therefore not due to our genes, but to some external factor. Which quite possibly is passed from one generation to the next, but with no altering of the genes. I think this paper explains it well, Environmental Health Perspectives July 2010. Having said all that many things can cause hair loss, stress, both mental and physical, a lack of nutrients, pollutants and processed foods which stress the body too, and excess oestrogen and testosterone. During peri-menopause our progesterone level is dropping, whereas oestrogen and testosterone don't. With nothing to suppress them they become the dominant hormones. There is no question excess testosterone causes hair loss in a woman, commonly called male pattern baldness, and to cause facial hair to grow. So I think your problem is one the majority of women have when reaching menopause, excess oestrogen and testosterone. Excess oestrogen is causing your brain fog, crying for no reason, breasts swelling, bloating around the stomach, headaches and tiredness. It's an excitatory, pro-inflammatory hormone which also causes water retention. Progesterone on the other hand is a calming, anti-inflammatory hormone, and an excellent diuretic. If you do consider using progesterone, please make sure the amount is between 100-200mg/day, for severe symptoms the higher amount is needed. But for hot flushes I've found about 400mg/day for 4-5 days is needed. It can be reduced once the symptoms have been resolved. For more info please see our web page on Menopause. But before you start using it, please read our page on Oestrogen Dominance. This can occur, especially if excess oestrogen is present, and is most disconcerting if it does. It can take time to suppress the oestrogen and testosterone, but it's much quicker if a high amount is used. Progesterone does help tiredness, but oestrogen also causes insulin resistance, which could explain it too, for more info please see our page on Insulin Resistance. Finally it could be nothing more than a lack of pancreatic enzymes causing the B12 deficiency. Please consider taking these to see if it helps. There are also sublingual preparations of B12 in preference to the injections.
Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...